Alert archive / North Carolina / Gale Warnings in 2018
Gale Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Jan 14, 2018, 5:43 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2018, 5:43 AM EST (10:43 UTC)
- Expired
- Jan 14, 2018, 7:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
593 WHUS72 KMHX 141043 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 543 AM EST Sun Jan 14 2018 ...GUSTY WINDS INTO MONDAY WITH ELEVATED SEAS FOR THE CENTRAL WATERS THROUGH MID WEEK... .North winds will remain gusty today and tonight as high pressure builds in from the northwest. Seas will remain elevated all waters into Monday and through mid week central waters. AMZ152-154-142245- /O.UPG.KMHX.SC.Y.0003.000000T0000Z-180118T2200Z/ /O.NEW.KMHX.GL.W.0003.180114T1043Z-180114T1900Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 543 AM EST Sun Jan 14 2018 ...GALE WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect until 2 PM EST this afternoon. The Small Craft Advisory is no longer in effect. * WINDS...North 25 to 35 kt with gusts up to 40 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ156-142245- /O.UPG.KMHX.SC.Y.0003.000000T0000Z-180116T0000Z/ /O.NEW.KMHX.GL.W.0003.180114T1043Z-180114T1900Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 543 AM EST Sun Jan 14 2018 ...GALE WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... The National Weather Service in Newport/Morehead City has issued a Gale Warning, which is in effect until 2 PM EST this afternoon. The Small Craft Advisory is no longer in effect. * WINDS...North 25 to 35 kt with gusts up to 40 kt. * SEAS...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ158-142245- /O.CON.KMHX.SC.Y.0003.000000T0000Z-180116T0000Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 543 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ150-142245- /O.CON.KMHX.SC.Y.0003.000000T0000Z-180115T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 543 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ135-142245- /O.CON.KMHX.SC.Y.0003.000000T0000Z-180115T0400Z/ Pamlico Sound- 543 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...North 15 to 25 kt with a few gusts up to 35 kt. * WAVES...3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ130-131-142100- /O.CON.KMHX.SC.Y.0003.000000T0000Z-180114T2100Z/ Albemarle Sound-Alligator River- 543 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * WAVES...2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ136-137-141500- /O.CON.KMHX.SC.Y.0003.000000T0000Z-180114T1500Z/ Pamlico and Pungo Rivers-Neuse and Bay Rivers- 543 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...North 15 to 20 kt with gusts to 25 kt. * WAVES...Choppy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
977 WHUS72 KMHX 141510 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1010 AM EST Sun Jan 14 2018 ...GUSTY WINDS INTO MONDAY WITH ELEVATED SEAS FOR THE NORTHERN AND CENTRAL WATERS THROUGH MID WEEK... .North winds will remain gusty through Monday as high pressure builds in from the northwest. Seas will remain elevated all waters into Monday and through mid week central and northern waters. AMZ137-150315- /O.EXP.KMHX.SC.Y.0003.000000T0000Z-180114T1500Z/ /O.NEW.KMHX.SC.Y.0004.180114T1510Z-180115T0600Z/ Neuse and Bay Rivers- 1010 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect until 1 AM EST Monday. * WINDS...North 15 to 20 kt with gusts up to 25 kt. * WAVES...Choppy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ136-141615- /O.EXP.KMHX.SC.Y.0003.000000T0000Z-180114T1500Z/ Pamlico and Pungo Rivers- 1010 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Wind gusts have diminished below 25 kt. $$ AMZ152-154-156-150000- /O.EXT.KMHX.GL.W.0003.000000T0000Z-180115T0000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 1010 AM EST Sun Jan 14 2018 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...North 25 to 30 kt with gusts up to 40 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ150-150315- /O.EXT.KMHX.SC.Y.0003.000000T0000Z-180116T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 1010 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ135-150315- /O.EXT.KMHX.SC.Y.0003.000000T0000Z-180115T1800Z/ Pamlico Sound- 1010 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * WAVES...3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ130-131-150315- /O.EXT.KMHX.SC.Y.0003.000000T0000Z-180115T1200Z/ Albemarle Sound-Alligator River- 1010 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * WAVES...2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ158-150315- /O.CON.KMHX.SC.Y.0003.000000T0000Z-180116T0000Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 1010 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
184 WHUS72 KMHX 142005 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 305 PM EST Sun Jan 14 2018 ...GUSTY WINDS INTO MONDAY WITH ELEVATED SEAS FOR THE NORTHERN AND CENTRAL WATERS THROUGH MID WEEK... .North winds will remain gusty through Monday as high pressure builds in from the northwest. Seas will remain elevated all waters into Monday and through mid week central and northern waters. AMZ152-154-156-150000- /O.CON.KMHX.GL.W.0003.000000T0000Z-180115T0000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 305 PM EST Sun Jan 14 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...North 25 to 30 kt with gusts up to 40 kt. * SEAS...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ158-150900- /O.CON.KMHX.SC.Y.0003.000000T0000Z-180116T0000Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 305 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ150-150900- /O.CON.KMHX.SC.Y.0003.000000T0000Z-180116T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 305 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ135-150900- /O.CON.KMHX.SC.Y.0003.000000T0000Z-180115T1800Z/ Pamlico Sound- 305 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * WAVES...3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ130-131-150900- /O.CON.KMHX.SC.Y.0003.000000T0000Z-180115T1200Z/ Albemarle Sound-Alligator River- 305 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...North 15 to 20 kt with gusts up to 30 kt. * WAVES...2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ137-150600- /O.CON.KMHX.SC.Y.0004.000000T0000Z-180115T0600Z/ Neuse and Bay Rivers- 305 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS...North 15 to 20 kt with gusts up to 25 kt. * WAVES...Choppy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
913 WHUS72 KMHX 150017 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 717 PM EST Sun Jan 14 2018 ...GUSTY WINDS INTO MONDAY WITH ELEVATED SEAS FOR THE NORTHERN AND CENTRAL WATERS THROUGH MID WEEK... .North winds will remain gusty through Monday as high pressure builds in from the northwest. Seas will remain elevated all waters into Monday and through mid week central and northern waters. AMZ152-154-151000- /O.EXP.KMHX.GL.W.0003.000000T0000Z-180115T0000Z/ /O.EXB.KMHX.SC.Y.0003.000000T0000Z-180119T0100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 717 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EST THURSDAY... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect until 8 PM EST Thursday. * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ156-151000- /O.EXP.KMHX.GL.W.0003.000000T0000Z-180115T0000Z/ /O.EXB.KMHX.SC.Y.0003.000000T0000Z-180116T1200Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 717 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... The National Weather Service in Newport/Morehead City has issued a Small Craft Advisory, which is in effect until 7 AM EST Tuesday. * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ158-151000- /O.CON.KMHX.SC.Y.0003.000000T0000Z-180116T0000Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 717 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ150-151000- /O.CON.KMHX.SC.Y.0003.000000T0000Z-180116T1800Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 717 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * SEAS...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ135-151000- /O.CON.KMHX.SC.Y.0003.000000T0000Z-180115T1800Z/ Pamlico Sound- 717 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...North 15 to 25 kt with gusts up to 30 kt. * WAVES...3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ130-131-151000- /O.CON.KMHX.SC.Y.0003.000000T0000Z-180115T1200Z/ Albemarle Sound-Alligator River- 717 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...North 15 to 20 kt with gusts up to 25 kt. * WAVES...2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ137-150600- /O.CON.KMHX.SC.Y.0004.000000T0000Z-180115T0600Z/ Neuse and Bay Rivers- 717 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS...North 15 to 20 kt with gusts up to 25 kt. * WAVES...Choppy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots and/or seas of 6 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Jan 14, 3:09 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Jan 14, 3:09 AM EST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
309 AM EST Sun Jan 14 2018
.SYNOPSIS...
Cold High pressure will build north of the area today into
Tuesday. Another reinforcing cold front will cross the area mid
week followed by high pressure building in from the west late in
the week.
&&
.NEAR TERM /THROUGH TODAY/...
As of 230 AM Sunday...Clouds continue to grad clr toward the
OBX early this morn as high pres builds in from the NW. Expect
mainly sunny skies inland today with mclr to PC OBX where clouds
fcst to be lingering close by. Cont CAA will keep highs well
below normal with mainly 30s expected...poss reaching around 40
srn tier. Gusty N winds will cont along the coast.
&&
.SHORT TERM /TONIGHT/...
As of 230 AM Sunday...Almost all models show mclr skies thru
the evening then ahead of approaching weak short wave clouds
increase late...espcly near coast. Good radiational cooling much
of the night inland with cold lows 15 to 20. For the coast
combo of decent N winds and increasing clouds will keep lows in
the upper 20s to lower 30s. Moisture looks to be rather shallow
and not expecting any precip late.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 230 AM Sun...Below average temperatures are expected for
most of the week, with a chance of rain or snow possible
Wednesday. Otherwise, it will be dry and cold until next
weekend when temperatures warm back into the 50s and 60s.
Monday and Tuesday... With front stalled over the Gulf Stream,
an isolated shower will be possible over the OBX Monday.
Elsewhere it will be dry, and it now looks that all locations
will be dry on Tuesday too. Upper trough and cold temps aloft
will limit high temps on Monday, with upper 30s and low 40s
expected. The trough moves out on Tuesday, and high pressure
ridging into the area will allow temps to climb into the upper
40s to low 50s on Tuesday. Low temps Tuesday morning will drop
into the low 20s inland, with upper 20s to low 30s along the
coast.
Wednesday and Wednesday night...A cold front is expected to drop
in from the NW on Wednesday morning, associated with a strong,
cold, upper level trough. As the front crosses the region, low
pressure is expected to develop off the southern Carolina coast,
and move up western edge of the Gulf Stream. A light snow
accumulation is possible for portions of Eastern NC, but the
exact locations and amounts are still murky. Model differences
still exist with the latest GFS, which is very dry with this
feature, and fails to develop a low pressure off the coast. The
latest CMC and ECMWF give the area a decent amount of QPF
(0.1-0.2"), and have the low forming off the coast. Have hedged
the forecast a bit towards the ECMWF, which has been the most
consistent model with this system.
Light rain showers will begin to move into Eastern NC Wednesday
morning, and may begin as snow across the coastal plain. Most
places should see rain showers during the day Wednesday as
temperatures rise above freezing. As the low deepens and moves
off the OBX Wednesday evening, cold air will quickly push in on
the backside, and should change rain to snow possibly all the
way to the coast. Snow will then end Wednesday night from west
to east across the CWA.
Thursday through Saturday...Cold and dry conditions will follow
this low pressure system, with high temps Thursday topping out
in the mid to upper 30s across the area. Low temps will be very
cold Thursday and Friday mornings with teens expected inland,
and 20s along the coast. As the cold upper trough moves away on
Friday, high temperatures will moderate into the mid to upper
40s. High pressure moving off the coast, and rising heights
will allow temperatures to warm above average next weekend, with
dry weather expected.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Short Term /Through Tonight/...
As of 1215 Am Sunday...High confidence in VFR thru period.
Clouds have finally cleared inland and expect mclr skies to cont
thru period as high pres builds in from the NNW. N winds could
gust 15 to 20 kts mid morn into the aftn closer to cst.
Long Term /Monday through Thursday/...
As of 300 AM Sun...Pred VFR conditions expected Monday through
Tuesday. Rain/snow may impact flying conditions Wednesday and
Wednesday night.
&&
.MARINE...
Short Term /Today and tonight/...
As of 230 AM Sunday...Gusty N winds will cont thru the period
as high pres grad builds in front the NNW. Grdnt will remain
pinched along the coast with N winds 20 to 30 kts today
diminishing a bit to 15 to 25 kt tonight. These winds will keep
seas elevated at 7 to 10 feet today and 6 to 8 feet tonight over
coastal waters. Will cont SCA for wrn rivers into mid morn as
cont to see gusts 25 to 30 kts central and srn Pamlico Sound
and some of these winds likely impacting lower end of rivers.
SCA shld come down this aftn Albemarle Sound/Alligator River and
late this evening Pamlico Sound.
Long Term /Monday through Thursday/...
As of 300 Sun...Small craft conditions will persist across the
central waters through Thursday afternoon mostly due to
hazardous seas. Initially, Monday winds will be out of the N
15-20 kts, with seas 3-6 ft. Winds should calm some Tuesday
morning, becoming NNW 5-10 knots, with seas still 3-6 ft. After
a cold front and developing low pressure move through Wednesday,
winds will increase to N 15-20 kts, with seas building to 4-7
ft. Winds will peak Thursday morning at NNW 20-25 kts, and seas
will build to 5-8 ft. Winds and seas slowly calm Thursday
afternoon.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 10 AM EST this morning for AMZ136-
137.
Small Craft Advisory until 11 PM EST this evening for AMZ135.
Small Craft Advisory until 4 PM EST this afternoon for AMZ130-
131.
Small Craft Advisory until 5 PM EST Thursday for AMZ152-154.
Small Craft Advisory until 7 PM EST Monday for AMZ156-158.
Small Craft Advisory until 1 PM EST Monday for AMZ150.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...SGK
AVIATION...RF/SGK
MARINE...RF/SGKHazardous weather outlook, Jan 14, 2:58 AM EST, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 258 AM EST Sun Jan 14 2018 NCZ029-044>047-079>081-090>095-098-103-104-150800- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- 258 AM EST Sun Jan 14 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A mix and light rain and snow is expected to develop Wednesday and likely end as light snow Wednesday Night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 10:10 AM EST | Small Craft Advisory | MHX | 15 hr |
Nearby
Gale Warnings in North Carolina, 2018Every gale warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.